Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 6, 2013, 10:24 AM CDT for 10 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2013, 10:24 AM CDT (15:24 UTC)
- Expired
- Apr 6, 2013, 3:49 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS74 KTSA 061524 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1024 AM CDT SAT APR 6 2013 OKZ054>064-062330- /O.NEW.KTSA.WI.Y.0005.130406T1524Z-130407T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK- 1024 AM CDT SAT APR 6 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OTTAWA...TULSA...ROGERS...MAYES AND DELAWARE. HAZARDOUS WEATHER... * GUSTY SOUTH TO SOUTHERLY WINDS ASSOCIATED WITH DEVELOPING SURFACE LOW PRESSURE TO THE WEST WILL CONTINUE THROUGH THE REMAINDER OF THE DAY. IMPACTS... * WIND GUSTS BETWEEN 40 AND 45 MPH CAN BE EXPECTED. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
342 WWUS74 KTSA 062049 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 349 PM CDT SAT APR 6 2013 OKZ054>064-062200- /O.CAN.KTSA.WI.Y.0005.000000T0000Z-130407T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK- 349 PM CDT SAT APR 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA... PAWNEE...OTTAWA...TULSA...ROGERS...MAYES AND DELAWARE. * THE STRONG WINDS HAVE DECREASED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 6, 5:46 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 5:46 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 546 AM CDT SAT APR 6 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MID/HIGH CLOUDS WILL CONTINUE TODAY WITH GUSTY SOUTH WINDS IN MOST AREAS THROUGH EARLY/MID AFTERNOON. LOWER CLOUDS EXPECTED TO SPREAD INTO SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS TONIGHT INTO SUNDAY MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 350 AM CDT SAT APR 6 2013/ DISCUSSION... STRONG ZONAL FLOW OVER THE AREA TODAY WITH SFC LOW PRESSURE IN THE LEE OF THE ROCKIES...ADDING UP TO A WARM AND WINDY AFTERNOON. GUSTS SHOULD REMAIN BELOW ADVISORY LEVELS AND WIND SPEEDS WILL LIKELY SLACK OFF SOME THIS AFTERNOON AS THE PRIMARY SFC LOW MOVES EAST AND A WEAK BOUNDARY MOVES TO NEAR OK/KS BORDER. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE BY SUNDAY AND SUNDAY NIGHT WITH SOME STORMS POSSIBLE CLOSE TO BOUNDARY IN SOUTHERN KS SUNDAY AFTERNOON. OVERALL THOUGH...THE DRY LINE WILL REMAIN ESTABLISHED WELL TO OUR WEST AND ABOVE MENTIONED BOUNDARY REMAINS TO THE NORTH...LEAVING US MOSTLY IN THE CAPPED WARM SECTOR THROUGH MONDAY NIGHT. THUNDERSTORM CHANCES REMAIN CONFINED TO NORTHERN AREAS THROUGH THAT TIME AS A RESULT. OVERALL EVOLUTION OF DEEP UPPER TROUGH IN THE SOUTHWEST AGREED ON BY MODELS...BUT STILL STRUGGLING WITH TIMING OF ITS EVENTUAL MOVEMENT EAST. ECMWF HAS BEEN THE MOST CONSISTENT WITH A SLOWER SOLUTION WHICH SEEMS REASONABLE IN THE HIGHLY AMPLIFIED PATTERN. GFS REMAINS FASTER BUT HAS TRENDED A BIT SLOWER WITH 00Z RUN. SIGNIFICANT ROUND OF SEVERE STORMS STILL LOOKS POSSIBLE LATE TUE AND TUE NIGHT AS LOW MOVES EAST. PRIMARY MODE OF SEVERE TO BE DETERMINED BUT IT APPEARS THAT STRONG COLD FRONT WILL OVERTAKE DRY LINE TUE NIGHT WITH A MORE LINEAR MODE FAVORED THIS FAR EAST. SHOWERS AND THUNDERSTORMS REMAIN LIKELY MUCH OF WEDNESDAY WITH MUCH COOLER TEMPERATURES AND ANOTHER RAW EARLY SPRING DA. RETURN TO DRY AND WARMER WEATHER BY THE END OF NEXT WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Apr 6, 5:08 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT SAT APR 6 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT SAT APR 6 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...LATE MORNING.
DISCUSSION...
STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY
AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THIS WILL CREATE A
LIMITED FIRE DANGER THREAT...PRIMARILY OVER NORTHEAST OKLAHOMA
...WHERE WINDS WILL BE THE STRONGEST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BEGIN TO INCREASE SUNDAY INTO MONDAY
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ALTHOUGH
THE HIGHER RISK OF SEVERE WEATHER WILL BE FOCUSED WEST OF THE
REGION...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
FAR NORTHEAST OKLAHOMA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
A STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE SOUTHERN
ROCKIES ON TUESDAY WITH THE POTENTIAL FOR A MORE SIGNIFICANT ROUND
OF SEVERE WEATHER. ALTHOUGH SPECIFIC TIMING AND THREATS WILL
CONTINUE TO BE REFINED...CONDITIONS WILL BECOME INCREASINGLY
FAVORABLE FOR SEVERE STORMS INTO TUESDAY NIGHT WITH ALL MODES OF
SEVERE WEATHER POSSIBLE. SHOWER AND THUNDERSTORM CHANCES WILL
LIKELY CONTINUE WEDNESDAY BEFORE ENDING EARLY THURSDAY AS A COLD
FRONT SWEEPS WELL EAST OF THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD CLOSELY MONITOR LATER OUTLOOKS CONCERNING THE
SEVERE WEATHER POTENTIAL INTO THE EARLY PART OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Nearby
Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.